File(s) under permanent embargo

Reason: This item is currently closed access.

Trapped modes in cylindrical waveguides

journal contribution
posted on 27.02.2013, 08:58 by Christopher Linton, Maureen McIver
We prove the existence of trapped modes in the presence of two classes of obstacles in cylindrical acoustic waveguides. First we prove that trapped modes exist whenever the obstacle is thin and has a normal which is everywhere perpendicular to the generators of the cylinder. Secondly we prove that for the case of a circular cylindrical guide containing an axisymmetric obstacle, an infinite sequence of trapped modes exists, the frequency of the modes tending to infinity. In each case we consider an example where the trapped mode frequencies can be calculated numerically using the residue calculus method.

History

School

  • Science

Department

  • Mathematical Sciences

Citation

LINTON, C.M. and MCIVER, M., 1998. Trapped modes in cylindrical waveguides. Quarterly Journal of Mechanics and Applied Mathematics, 51 (3), pp.389-412.

Publisher

© Oxford University Press

Version

VoR (Version of Record)

Publication date

1998

Notes

This article is closed access.

ISSN

0033-5614

eISSN

1464-3855

Language

en

Exports

Logo branding

Keywords

Exports